MAUDE Adverse Event Report: OBERDORF SYNTHES PRODUKTIONS GMBH SPINDLE FOR EVOLUTION; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

OBERDORF SYNTHES PRODUKTIONS GMBH SPINDLE FOR EVOLUTION; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 03.825.002
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Part number: 03.825.002, synthes lot number: h052900, supplier lot number: n/a, release to warehouse date: 13jul2016, expiration date: n/a, supplier: (b)(4).No ncrs were generated during production.Visual inspection: upon visual inspection, it was observed that the weld connecting the knob with the spindle was broken due to which the knob is able to rotate and disassemble from the spindle.Moreover, there are heavy signs of use, such as scratches and marks visible on the entire surface.The observed damage is consistent with the reported complaint condition as such the complaint condition can be confirmed.All features related to the reported complaint condition were reviewed and no other issues were identified.Dimensional inspection: part: spindle, feature: outer diameter (besides broken laser weld), result: pass.Document/specification review: the manufacturing review shows that the production procedure was according to the specifications and there were no issues that would contribute to this complaint condition.Investigation conclusion: our investigation has shown that the complaint condition is confirmed due to the received condition of the device.The microscopic observation shows remaining laser welds on both involved components showing that the weld joint was correct at the time of manufacturing.The for the complaint relevant dimensions were checked as far as possible and found to be within specifications.We do suppose that the device encountered unintended forces, such as excessive force application during its use, which finally resulted in the breakage.During the investigation, no product design or manufacturing issues were observed that may have contributed to the complaint condition; therefore, further corrective and/or preventive action is not required.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on (b)(6) 2020 after the surgery the handle of the hammer was discovered to be loose and wobbly.This report is for one (1) spindle for evolution.This is report 1 of 1 for (b)(4).

Brand Name
SPINDLE FOR EVOLUTION
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
OBERDORF SYNTHES PRODUKTIONS GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key10605881
Report Number8030965-2020-07536
Device Sequence Number1192719
Product Code LXH
UDI-Device Identifier07611819542303
UDI-Public07611819542303
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.825.002
Device Lot NumberH052900
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/22/2020
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/29/2020
Initial Report FDA Received Date09/30/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1